Missouri, 2006Flood in Missouri, November 30, 2006
November 30, 2006 · NWS EAX · 1 event in 1 county or zone
Several rounds of precipitation fell from the 27th through the 29th of November. The area around Fayette in Howard county received from 1 to 3 inches of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of precipitation fell from the 27th through the 29th of November. The area around Fayette in Howard county received from 1 to 3 inches of rain. This caused minor flooding along the Moniteau Creek near Fayette.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 29, 11:10 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 29, 11:10 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1110 PM CST WED NOV 29 2006
.DISCUSSION...
MAJOR CHANGE TO FORECAST REQUIRING ONLY A MINOR SHIFT...IN A RELATIVE
SENSE...TO THE LOCATION OF THE HEAVY SNOW AREA FOR THURSDAY. 00Z
MODELS CONFIRM WHAT THE 18Z MODEL RUNS SHOWED...MUCH MORE SNOW AND A
MORE NORTHERN TRACK. ISSUED A NEW HEAVY SNOW WARNING TO INCLUDE THE
GREATER KANSAS CITY AREA. BUMPED UP SNOW AMOUNTS TO 10 TO 14 INCHES
GENERALLY SOUTH OF THE MISSOURI RIVER. IMPRESSIVE FRONTOGENETIC
FORCING WITH A COMPACT AND STRENGTHENING UPPER LEVEL VORTEX.
ASSOCIATED SHORTWAVE PROGGED TO BECOME MORE NEGATIVELY TILTED WITH
TIME AS IT EJECTS NORTHEASTWARD ON THURSDAY. ISENTROPIC LIFT ON THE
295/300K SURFACES PROVIDE THE FIRST GLIMPSE AS TO HOW MUCH MOISTURE
WILL BE AVAILABLE FOR SNOW. GARCIA METHOD SHOWS 4-6 G/KG FOR AROUND
15 HRS FOR KC AREA AND EVEN MORE FURTHER TO THE SOUTHEAST. WENT OUT
WITH A FIRST SHOT OF 6 TO 12 INCHES FOR KANSAS CITY WITH A NORTH TO
SOUTH GRADIENT. MIDNIGHT SHIFT ALREADY CONSIDERING UPPING THE SNOW
AMOUNTS FOR AREAS SOUTH OF THE MISSOURI RIVER. LOOKING AT THE EPV/PVU
GRAPHICS THERE CERTAINLY IS THE POSSIBILITY OF CONVECTIVE SNOWS PLUS
THE EVER DREADED BANDED SNOWS WHICH WOULD CERTAINLY GOOSE UP THE SNOW
AMOUNTS. CURRENT FORECAST DOES NOT INCLUDE THIS LATTER POSSIBILITY AS
THESE TYPES OF FEATURES ARE TOO MESOSCALE TO EVEN ATTEMPT TO LOCATE
THIS FAR OUT.
MJ
&&
.PREV DISCUSSION... /ISSUED 500 PM CST WED NOV 29 2006/
SHORT TERM...
UNPRECEDENTED WINTER EVENT TAKING AIM AT FORECAST
AREA DURING THE NEXT 48 HOURS. SURFACE COOLING THE WAKE OF ARCTIC
COLD FRONT MORE AGRESSIVE THAN EARLIER EXPECTED WHICH LED TO EARLIER
ONSET OF FREEZING PRECIPITATION ACROSS FORECAST AREA. VERTICAL CROSS
SECTIONS DEPICTING A FAIR AMOUNT OF ELEVATED INSTABILITY ABOVE THE
FRONTAL ZONE WHICH IS LEADING TO WIDESPREAD THUNDERSTORM DEVELOPMENT
WHICH IS PRODUCING QUICK BURST OF ONE QUARTER TO ONE HALF INCH OF
SLEET.
OPERATIONAL MODELS IN GOOD AGREEMENT IN TERMS OF THE STORM
EVOLUTION...WITH CLASSIC SETUP OF AN ICE STORM. STRONG ISENTROPIC
LIFT WILL CONTINUING TO ADVECT WARM MOIST AIR OVER THE SHALLOW
FRONTAL ZONE WHICH WILL BE ENHANCED BY ELEVATED INSTABILITY. FORECAST
SOUNDINGS SHOW PRONOUNCED WARM NOSE IN THE 900MB TO 750 MB LAYER...SO
EVEN THOUGH SATURATED UPPER LEVELS SUPPORT ICE CRYSTAL
GENERATION...WARM LAYER WILL LEAD TO MELTING AND ALLOW SURFACE
PRECIPITATION TO FALL IN LIQUID FORM. BEST MOISTURE FLUX WILL OCCUR
GENERALLY ALONG AND SOUTH OF A SAINT JOSEPH TO BETHANY LINE...THUS
PLACE POTENTIAL FOR MOST SIGNIFICANT ICING IN THESE AREAS.
LULL IN STORM EXPECTED THURSDAY MORNING AS BETTER ISENTROPIC AND
SURFACE FRONTAL FORCING SHIFTS EAST...HOWEVER POTENT UPPER SYSTEM
WILL TRACK FROM OKLAHOMA INTO SOUTHEAST MISSOURI BY 00 UTC FRIDAY. WITH
FORECAST MODELS DEPICTING TROWAL FORMATION WHICH WILL SET UP SIGNIFICANT
DEFORMATION ZONE ACROSS SOUTHERN PART OF FORECAST AREA. IN THE
INTERIM...EVAPORATIVE COOLING WILL HAVE COOLED ATMOSPHERIC COLUMN
SUFFICIENTLY TO ALLOW PRECIPITATION TO ERODE WARM NOSE AND ALLOW ALL
PRECIPITATION TO FALL AS SNOW. AS A RESULT...POSTED A HEAVY SNOW
WARNING FOR THE SOUTHERN TIER OF COUNTIES...BUT MAY HAVE TO EXTEND
WARNING A LITTLE NORTHWARD BASED ON LATEST 18 UTC NAM.
TEMPERATURES WILL FLATLINE WILL CONTINUE TO TUMBLE INTO THE 20S
ACROSS THE ENTIRE CWA TONIGHT...BOTTOMING OUT IN THE UPPER TEENS.
TEMPERATURES WILL RISE ONLY A COUPLE DEGREES AT BEST TOMORROW.
24
EXTENDED DISCUSSION...
WITH CONSIDERABLE MODEL DISCREPANCY FROM THE ENSEMBLE AND
OPERATIONAL MODEL SUITES BEYOND DAY 3 ALONG WITH ONGOING WINTER
STORM...NOT MUCH CHANGE MADE TO THE EXTENDED FORECAST. MOST AREAS
LOOKED TO BE ON TRACK FROM THE PREVIOUS FORECAST WITH ONLY SOME
MINOR CHANGES MADE. HIGHEST CONSIDERATIONS WERE PAID TO TEMPS WITH
PRECIP CHANCES REMAINING SLIM THROUGH THE FORECAST PERIOD.
A BIT UNCERTAIN ON TEMPS FRIDAY AND FRIDAY NIGHT...ESPECIALLY ACROSS
THE SOUTHEASTERN PORTIONS OF THE CWA WHERE POTENTIAL SNOW PACK WILL
EXIST. CURRENTLY REMAINING CLOSE TO ENSEMBLE NUMBERS...HOWEVER
POTENTIAL EXIST FOR TEMPS TO REMAIN COOLER THAN FORECAST IF SIG
SNOW/ICE ACCUMULATES.
OVERALL UPPER AIR PATTERN TO REMAIN LOCKED IN PLACE THROUGH THE
BEGINNING OF NEXT WEEK WITH A PERSISTENT STORM TRACK ACROSS THE
NORTHERN TIER OF THE COUNTRY AND INTO THE NEW ENGLAND STATES. MID
AND UPPER LEVEL RIDGING LIKELY TO EVOLVE ACROSS THE CARIBBEAN AND
WESTERN ATLANTIC AS WELL AS ACROSS THE EASTERN PACIFIC THROUGH THE
WEEKEND KEEPING SEVERAL SHORT WAVES TRACKING ACROSS THE CANADIAN
PROVINCES AND INTO THE GREAT LAKES REGION. THIS WILL KEEP ARCTIC AIR
FILTERING SOUTHWARD INTO THE PLAINS AND MIDWEST FOR THE NEXT SEVERAL
DAYS. FIRST OF THESE WAVES WILL SWEEP ACROSS THE AREA LATE SATURDAY
NIGHT AND INTO SUNDAY. THIS WILL GENERALLY KEEP AFTERNOON HIGHS IN
THE 30S TO LOW 40S SUNDAY AND MONDAY WITH LOWS DIPPING INTO THE
TEENS AND 20S. TEMPS BEGIN TO MODERATE A BIT DURING THE FIRST HALF
OF THE WEEK BEFORE ANOTHER WAVE DIVES SOUTHWARD TOWARDS MIDWEEK.
DEROCHE
PREV DISCUSSION...
/ISSUED 420 AM CST WED NOV 29 2006/
SIGNIFICANT WINTER STORM (AND POSSIBLY STORMS...MORE ON THURSDAY
EVENING LATER) BEGINNING TO COME TOGETHER FOR TODAY AND TONIGHT OVER
THE ENTIRE LOWER MISSOURI RIVER VALLEY. THE SHALLOW ARCTIC FRONT HAS
RACED THROUGH WESTERN MISSOURI FASTER THAN ANTICIPATED AS COLD DENSE
AIR AND GOOD PRESSURE RISES BEHIND THE FRONT HAVE PUSHED THE BOUNDARY
SOUTH DESPITE AMPLE WAA JUST OFF THE SFC. THIS WAA IS SEEN VERY WELL
IN PROFILER PLOTS (40 KT 8H WIND AT NDSK) AND IS FORCING A FAIRLY
DEEP LAYER OF ISENTROPIC LIFT THROUGH THE 295-300K LAYER ACTING ON
SUFFICIENT ELEVATED INSTABILITY ABOVE ABOUT 875 MB. AS A
RESULT...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS HAVE ERUPTED
ALONG AND SLIGHTLY BEHIND THE SFC FRONT ALONG THE LLJ AXIS. MODELS
HAVE CAPTURED THIS WELL...AND SHOW THE ACTIVITY SHIFTING SOUTH AND
EAST DURING THE MORNING HOURS AS THE FRONT CONTINUES ITS MARCH SOUTH.
FOCUS WILL THEN SHIFT TO THE WINTER WEATHER ASPECT OF THIS STORM AS
FRONTOGENETICAL FORCING DEEPENS OVER THE COLD AIR IN THE 850-700 MB
LAYER DURING THE AFTERNOON HOURS. MODELS QUICKLY SATURATE A DEEP
MIDLAYER WITH STRONG WAA/MOISTURE ADVECTION IN THE 850-600 MB LAYER
IN COINCIDENCE WITH THE MIDLAYER FORCING AND IN A LAYER THAT BECOMES
STATICALLY UNSTABLE. COMBINE THIS STRONG MIDLEVEL FORCING/WAA/DEEP
SATURATION WITH QUICKLY FALLING SURFACE TEMPERATURES (32F AT FALLS
CITY NE...23F AT OMAHA...AND 10F AT VALENTINE NE) AND THIS ALL
POINTS TO A SIGNIFICANT ICE STORM FOR A LARGE PORTION OF THE
FORECAST AREA. WHILE MODEL QPF MAY BE SLIGHTLY OVERDONE...IT STILL
LOOKS LIKE A LARGE AREA WILL RECEIVE ONE QUARTER TO ONE HALF INCH OF
ICE ACCUMULATION BY TONIGHT. THEREFORE...HAVE ISSUED A VARIETY OF
WINTER WEATHER WARNINGS AND ADVISORIES FOR THE AREA. LEFT THE NW
CORNER UNDER AN ADVISORY FOR THE TIME BEING AS HIGHER RESOLUTION NAM
SHOWS NOT AS MUCH DEEP SATURATION IN THIS LOCATION...AND LIGHTER QPF
AND SHORTER DURATION OF ICE/SLEET/AND POSSIBLY SNOW. HIGHLIGHTED ICE
STORM WARNING FOR AREAS FROM KANSAS CITY TO KIRKSVILLE AS DRIER AIR
ADVECTION AT MIDLEVEL DURING THE EVENING HOURS WILL PRECLUDE MUCH IN
THE WAY OF SLEET OR SNOW GENERATION. FURTHER SOUTH...IT DOES APPEAR
THAT FREEZING RAIN WILL CHANGE OVER TO SLEET...AND THEN SNOW AS THE
MIDLEVEL SYSTEM BEGINS TO CLOSE OFF AND DEVELOPS A MOIST COLD
CONVEYOR BELT TO REPLENISH MOISTURE IN THE ICE CRYSTAL GENERATION
ZONE.
IF THIS WERE NOT ENOUGH TO DEAL WITH...A SIGNIFICANT SNOWSTORM
REMAINS A DISTINCT POSSIBILITY SOUTH OF THE I-70 CORRIDOR THURSDAY
AFTERNOON AND EVENING. TREMENDOUS UNCERTAINTY FOR THIS EVENT THOUGH
AS MODEL SOLUTIONS KEEP FLOPPING BACK AND FORTH IN REGARDS TO THE
EXTENT THAT THE UPPER WAVE WILL DEEPEN AND CUTOFF OVER THE MID
MISSISSIPPI VALLEY. 06Z MODEL RUNS WERE BY FAR THE DEEPEST AND MOST
INTENSE WITH THIS SYSTEM...AND IF TRANSLATED LITERALLY...WOULD
DEPICT A MAJOR 6-10 INCH SNOWSTORM FROM EMPORIA TO MOBERLY.
HOWEVER...WILL TEND TO FOLLOW THE MORE CONSISTENT ECMWF SHOWING A
DEEP...YET MORE PROGRESSIVE WAVE THROUGH ARKANSAS WHICH WOULD LIMIT
THE HEAVIEST BANDED SNOW ALONG THE I-44 CORRIDOR...WITH ONLY LIGHT
AMOUNT ACROSS THE EXTREME SOUTHERN CWA. REGARDLESS OF ALL THE
PRECIPITATION AND TYPE...THE ONE CONSTANT THROUGH THE NEXT 48 HOURS
WILL BE COLD TEMPERATURES. LOOK FOR LOWS TO DROP WELL INTO THE TEENS
BOTH THURSDAY AND FRIDAY MORNING...WITH THE GOOD POSSIBILITY OF A
FEW SINGLE DIGIT READINGS (AND PARTICULARLY IF ANY SIGNIFICANT SNOW
CAN COVER THE GROUND INTO FRIDAY MORNING).
21
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING UNTIL 6 AM THURSDAY FOR MOZ006-MOZ007-MOZ008-
MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-MOZ030-MOZ031-
MOZ038-MOZ043-MOZ044.
HEAVY SNOW WARNING FROM NOON THURSDAY TO 6 AM FRIDAY FOR MOZ025-
MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
WINTER STORM WARNING UNTIL NOON THURSDAY FOR MOZ025-MOZ032-
MOZ033-MOZ039-MOZ040-MOZ045-MOZ046-MOZ053-MOZ054.
KS...HEAVY SNOW WARNING FROM NOON THURSDAY TO 6 AM FRIDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.
ICE STORM WARNING UNTIL 6 AM THURSDAY FOR KSZ057-KSZ060.Hazardous weather outlook, Nov 29, 1:09 PM CST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 PM CST WED NOV 29 2006
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
109 PM CST WED NOV 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SIGNIFICANT WINTER WEATHER EPISODE EXPECTED THROUGH THE NEXT 24 TO
36 HOURS. A STRONG UPPER LEVEL STORM SYSTEM WILL EJECT OUT OF THE
SOUTHERN PLAINS TONIGHT AND INTO THE MIDWEST TOMORROW. FREEZING
RAIN...POSSIBLY MIXED WITH SLEET AND SNOW AT TIMES...WILL OVERSPREAD
THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. TEMPERATURES HAVE ALREADY
FALLEN BELOW FREEZING IN NORTHWEST MISSOURI AND NORTHEAST KANSAS AND
WILL CONTINUE TO SPREAD SOUTHWARD THROUGH THE AFTERNOON. LOCATIONS
NORTH AND WEST OF A ST JOSEPH TO PRINCETON LINE ARE UNDER A WINTER
WEATHER ADVISORY UNTIL LATE TONIGHT FOR ICE ACCUMULATIONS LESS THAN
ONE QUARTER INCH COMBINED WITH SLEET AND SNOW. SOUTH OF THIS LINE AND
TO A BUTLER TO MACON LINE...AN ICE STORM WARNING IS IN EFFECT UNTIL
THURSDAY MORNING FOR ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF
INCH. SOUTH OF THAT...A WINTER STORM WARNING AND HEAVY SNOW WARNING IS IN
EFFECT UNTIL THURSDAY NIGHT FOR ACCUMULATING ICE...SLEET...AND SNOW.
PLEASE MONITOR THE LATEST NATIONAL WEATHER SERVICE WINTER STORM
STATEMENTS FOR ADDITIONAL DETAILS AND UPDATES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE SECOND ROUND OF WINTRY PRECIPITATION WILL MOVE THROUGH THE AREA
TOMORROW AS THE UPPER LEVEL SYSTEM STRENGTHENS AND THE SFC LOW
DEEPENS. THE HEAVIEST SNOW ACCUMULATION WILL LIKELY REMAIN SOUTH OF A
KANSAS CITY TO KIRKSVILLE LINE WITH LIGHTER AMOUNTS FURTHER NORTH.
SNOW FALL AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE WITH THE HEAVIER
SNOW BANDS...MOST LIKELY AFFECTING AREAS FURTHER SOUTH AND EAST OF
THE KANSAS CITY METRO FROM HARRISONVILLE TO CONCORDIA TO FAYETTE
SOUTHWARD. INTERESTED PARTIES WILL NEED TO CONTINUE TO CLOSELY
MONITOR FUTURE FORECASTS AND OUTLOOKS AS THIS WINTER WEATHER
SITUATION CONTINUES TO UNFOLD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY FREEZING RAIN...SLEET OR SNOW
ACCUMULATIONS THROUGH THURSDAY.
DEROCHE
Flood, Howard
- When
- November 30, 2:00 AM CST to 9:00 AM CST
- Where
- Howard County, 6 mi ESE of Fayette
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.120, -92.800
The Moniteau Creek near Fayette crested at 17.39 feet, or 1.39 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Missouri, November 30, 2006$202 million · 34 events
- Tornadoes and Damaging Winds in Alabama, November 30, 2006$559,000 · F1 · 10 events
- Winter Storm in Kansas, November 30, 2006$1.7 million · 3 events
- Strong Wind in Texas, November 30, 2006$25,000 · 1 event
- Heavy Snow in Missouri, November 30, 2006$6,000 · 18 events
- Winter Storm and Winter Weather in Texas, November 30, 200617 events
- Winter Storm and Heavy Snow in Kansas, November 30, 200614 events
- Heavy Snow and Winter Weather in Kansas, November 30, 20061 injured · 6 events
- High Surf in Hawaii, November 30, 200612 events
- Winter Storm in Illinois, November 30, 20067 events
- Winter Weather in Oregon, November 30, 20066 events
- Frost and Freeze in California, November 30, 20065 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4452.